MAUDE Adverse Event Report: ENCORE MEDICAL L. P. 3DKNEE SYSTEM; EMPOWR 3D KNEETM INS, 8L 14MM, VE

ENCORE MEDICAL L. P. 3DKNEE SYSTEM; EMPOWR 3D KNEETM INS, 8L 14MM, VE
Model Number 341-14-708
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Revision surgery - due to patient presented with possible joint infection.Physician opted to exchange poly insert during the procedure.No other implants exchanged.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was reported as infection.The previous surgery and the surgery detailed in this event occurred 26 days apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history record (dhr) shows that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are needing a review.The root cause of this compliant was a revision surgery due to an infection.There were no findings during this evaluation that indicate that the reported device was the source or had a direct connection with the patient's infection.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the possible infection or inhibited the patient's immune system.Due to the short time between the original surgery and the revision, it is possible that the infection was acquired in the hospital (nosocomial).It is possible that the patient was not compliant with post-surgical instructions.There are multiple factors that may contribute to an infection that are outside the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.

Brand Name
3DKNEE SYSTEM
Common Device Name
EMPOWR 3D KNEETM INS, 8L 14MM, VE
Manufacturer (Section D)
ENCORE MEDICAL L. P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key11267439
Report Number1644408-2021-00098
Device Sequence Number1164837
Product Code JWH
UDI-Device Identifier00888912167055
UDI-Public(01)00888912167055
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K143242
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/09/2021
Device Model Number341-14-708
Device Catalogue Number341-14-708
Device Lot Number132T1021
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/04/2021
Supplement Date Received by Manufacturer03/23/2021
Initial Report FDA Received Date02/02/2021
Supplement Report FDA Received Date04/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR